Indiana, 2008Flooding in Indiana, March 6 to 12, 2008
March 6 to 12, 2008 · NWS IND · 4 events in 2 counties and zones
Flooding occurred across central Indiana due to heavy rain and snow melt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred across central Indiana due to heavy rain and snow melt.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 6, 12:47 PM EST, 13 minutes earlier.
Area forecast discussion, Mar 6, 12:47 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 PM EST THU MAR 6 2008
.AVIATION...DISCUSSION FOR 18Z TAFS.
LOW CLOUDS HANGING ACROSS THE AREA TODAY AND JUST BEGINNING TO MAKE
A SLOW PUSH EAST. CONCERN IS LOW LEVEL FLOW BECOMES NORTH THEN
NORTHEAST THROUGH TONIGHT...BECOMING PARALLEL TO CLOUD LINE. THIS
SHOULD ACT TO SLOW BACK EDGE OF CLOUD SHIELD AND LINGER IT LONGER
OVER TAF SITES...ESPECIALLY KIND AND KBMG. SUBSIDENCE AND MIXING
TONIGHT AHEAD OF STRONG APPROACHING SYSTEM SHOULD HELP MIX CLOUDS
AND SCATTER OUT LOW CLOUD DECK FINALLY. VFR CLOUD DECK THEN
INCREASES FRIDAY MORNING AS LOW LEVEL MOISTURE SPREADS NORTH. THIS
WILL BE ENCOUNTERING AN INCREASING AND DRY NORTHEAST WIND WHICH MAY
KEEP CLOUD BASES IN VFR CATEGORY. KBMG CLOSER TO LOW AND DEEPER
MOISTURE SO MVFR CIGS EXPECTED THERE BEFORE 18Z. BULK OF MOISTURE
AND LIFT SHOULD ARRIVE AFTER VALID PERIOD OF THIS SET OF TAFS.
&&
.DISCUSSION...DEEP UPPR TROF XPCTD TO EVOLVE OVR THE MIDWEST OVR THE
NEXT SEVERAL DAYS. WK DISTURBANCE CURRENTLY OVR NRN IL PROGGED TO
PASS ACRS THE LOCAL AREA LTR TDY...WHILE A SECOND STRONGER IMPULSE
CURRENTLY DROPPING SE THRU THE DESERT SW...IS XPCTD TO EJECT NE INTO
THE OH VLY BY SAT. STILL SOME MODEL DIFFERENCES WITH RESPECT TO THE
FINER DETAILS OF TIMING/PLACEMENT OF SFC FEATURES...BUT OVERALL
MODELS SEEM TO CONVERGING ON THE MAIN IDEA. FCST FOCUS CENTERS ON
POPS/P-TYPE/QPF MAINLY WITH THE SECOND SYS ARRIVING ON FRI.
IN THE NR TERM...DISTURBANCE OVR IL BARELY DISCERNABLE ON H20 LOOP
WITH RADARS/SFC REPORTS INDICATING NOT MUCH HAPPENING UPSTREAM
OTHER THAN SOME CLD COVER. WL GO DRY TDY AS A RESULT. CLD COVER
ASSOCIATED WITH IL WV WL PROB TEND TO BREAK UP LTR TDY...BUT HIER
LVL CLD COVER AHEAD OF DESERT SW WV SHOULD BE MOVG INTO THE AREA LTR
THIS AFT.
IN THE LTR PDS...NAM STILL A LTL FARTHER W AND SLOWER THAN THE GFS
WITH SFC/UPPR FEATURES ASSOCIATED WITH INCOMING SYS ON FRI...BUT SFC
WND PROGS AMONG THE MODELS SEEM TO BE CONVERGING ON A SFC LO TRACK
FM NRN ALABAMA INTO FAR ERN OH BY SAT AFT. MODEL TRENDS SUGGEST A
SLIGHT SHFT TO THE W...ESPECIALLY WITH REGARDS TO THE GFS SOLUTION.
APPEARS LIFT FM THIS SYS WL BEGIN TO MOV INTO THE SWRN ZONES LT
TONIGHT...SO WL GO WITH CHC POPS OVR THE S AT THAT TIME. ORGANIZED
LIFT GRADU SPREADS FM S TO N ACRS THE AREA DURG THE DAY FRI...SO
XPCTG MORE WIDESPREAD PCPN TO DVLP ON FRI. APPEARS THAT THIS WL BE A
RATHER LONG DURATION EVENT...PROBABLY LINGERING THRU SAT WHEN UPPR
TROF PASSES OFF TO THE E. PARTIAL THICKNESSES SUGGEST MAINLY
SNOW...XCPT FOR THE FAR SERN ZONES...WHERE SOME MXD PCPN MAY SNEAK
IN FRI AFT/NIGHT. DON/T REALLY SEE ANY FEATURES TO PIN DOWN A TIME
FRAME FOR ESPECIALLY HVY QPF...BUT PROGGED P-WATERS ADVECTING INTO
THE SYS COMBINED WITH THE XPCTD LONG DURATION OF EVENT...POTENTIAL
EXISTS FOR 7 OR 8 INCH MAX BY THE TIME ALL IS SAID AND DONE. WL BE
POSTING A WINTER STORM WATCH FOR AREAS ROUGHLY E OF A TERRE
HAUTE-KOKOMO LN FOR FRI INTO SAT. P-GRAD TIGHTENS UP QUITE A BIT BY
FRI AFT INTO SAT...SO BLOWING/DRFTG COULD BECOME AN ISSUE LTR IN THE
EVENT AS WELL.
NGM MOS TEMPS FOR FRI ARE PROB A LTL HIGH BASED ON XPCTD PCPN...OTRW
LO LVL THICKNESSES SUGGEST GUDIANCE LOOKS OK FOR NOW.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR
INZ031-037>042-045>049-052>057-060>065-067>072.
&&
AVIATION...LASHLEY
PUBLIC...JAS
Hazardous weather outlook, Mar 6, 5:46 AM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 AM EST THU MAR 6 2008
INZ021-028>030-035-036-043-044-051-071115-
CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION-
PARKE-VIGO-
546 AM EST THU MAR 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
EXTENSIVE RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR
RIVERS IN CENTRAL INDIANA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEVERAL INCHES OF ACCUMULATING SNOW ARE POSSIBLE FROM FRIDAY
AFTERNOON INTO SATURDAY. WIND GUSTS TO 35 MPH FRIDAY NIGHT AND
SATURDAY MAY RESULT IN BLOWING AND DRIFTING OF ANY SNOW THAT
ACCUMULATES.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ031-037>042-045>049-052>057-060>065-067>072-071115-
HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
546 AM EST THU MAR 6 2008
...WINTER STORM WATCH IN EFFECT FOR FRIDAY AND SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
EXTENSIVE RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR
RIVERS IN CENTRAL INDIANA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM FRIDAY
INTO SATURDAY. WIND GUSTS TO 35 MPH FRIDAY NIGHT AND SATURDAY WILL
RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF ANY SNOW THAT
ACCUMULATES.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Lawrence
- When
- March 6, 1:00 PM EST to March 12, 3:38 PM EST
- Where
- Lawrence County, 0.7 mi NE of River Vale to 0.19 mi WNW of River Vale
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.776, -86.390
Flooding occurred along the East Fork White River in Lawrence County, including near Rivervale, due to heavy rain and snow melt.
Flood, Lawrence
- When
- March 7, 12:00 PM EST to March 11, 10:04 PM EST
- Where
- Lawrence County, 1.3 mi NNW of Riverview to 0.99 mi NW of Coxton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.848, -86.537
Flooding occurred along the East Fork White River in Lawrence County, including near Bedford, due to heavy rain and snow melt.
Flood, Lawrence
- When
- March 7, 1:00 PM EST to March 12, 7:05 AM EST
- Where
- Lawrence County, 2.53 mi W of Williams to 0.9 mi W of Williams
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $12,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.794, -86.676
Flooding occurred along the East Fork White River in Lawrence County, including near Williams, due to heavy rain and snow melt.
Flood, Martin
- When
- March 9, 3:45 AM EST to March 11, 11:15 PM EST
- Where
- Martin County, Shoals to 1.61 mi NW of Shoals
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.670, -86.780
Flooding occurred along the East Fork White River in Martin County, including near Shoals, due to heavy rain and snow melt.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Florida, March 6, 2008$1.0 million · 1 in hail · 2 events
- Tornado and Flash Flood in Texas, March 6, 2008$20,000 · EF1 · 9 events
- Winter Storm and Winter Weather in Arkansas, March 6 to 7, 200845 events
- Flooding in Indiana, March 6 to 31, 2008$55,000 · 4 events
- Winter Weather in Arkansas, March 6 to 7, 20081 injured · $10,000 · 14 events
- Heavy Snow and Winter Weather in Oklahoma, March 6 to 7, 2008$5,000 · 14 events
- Hail and Lightning Strike in Texas, March 6, 2008$15,000 · 1.75 in hail · 3 events
- Winter Storm and Winter Weather in Texas, March 6 to 7, 200811 events
- Winter Storm in Oklahoma, March 6 to 7, 20086 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 6, 20086 events
- Winter Storm in Arkansas, March 6 to 7, 20085 events
- Winter Weather in Texas, March 6, 20084 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82981, 84197, 84204, 84224.